Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|amytraberman - Sun Sep 18, 2005 11:16 am||
Hi everyone. i was recently diagnosed with crohn's disease in May, and have been hospitalized three times for it since then. I finally ended up having bowel resection surgery mid august, where the surgeon removed 4 parts of intestines. after the surgery i had a complication of too much bleeding, and had to get some blood transfusions. over the past few months i've been on a lot of medication (prednisone,flagyl,cipro,levaquin,6mp) but since the surgery have not had to be on any medication except for hydralazine (my blood pressur is high). This has been the most stressful experience of my young life, apart from the death of my mother which will be a year ago this october. i haven't gotten my period since July 28, 2005, and it's September 18th already. I am worried, and i know i am definetely not pregnant (never hadsex)..could the reason for the missing period be b/c of the stress/medication/surgery/anesthesia? I am going to see a gyno on Wednesday but am nervous. What could be wrong, if anything?
|DeLWolcott - Sun Sep 18, 2005 11:56 am||
Yes, the combination of mental stress and the physical stress with surgery and medications could be factors in this.
Your gynecologist can check on specifics, making sure that tubes haven't been blocked, etc... Your body has been through an awful lot and is still in the process of healing and re-regulating itself with all of the changes and trauma. (My husband has Crohn's also.) I wish you the best and quickest recovery!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.